MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 25132-1
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.It also met the requirements for siphon, reflux, and pre implantation testing.However, it did not meet the requirements for pressure flow testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the returned valve also did not meet the requirements for leak due to a tear in the top of the delta chamber.It is unknown how or when this damage occurred.The ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.It is also suggested that the valve be placed in a surgically created loose subgaleal pocket.This allows gentle placement of the valve and minimizes handling with surgical tools.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.Approximately 23 cm of the ventricular catheter was returned.Approximately 90 cm of the peritoneal catheter was returned.Both catheters met the requirements for patency and leak testing.Proteinaceous debris was observed on the exterior of the peritoneal catheter.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that during the implant surgery due to aneurysm secondary hydrocephalus, the reservoir of the device was found to be leaking.According to the report, the device was replaced with a new device to complete the surgery and the patient was stable.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6156163
Report Number2021898-2016-00468
Device Sequence Number13465349
Product Code JXG
UDI-Device Identifier00643169472761
UDI-Public00643169472761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number25132-1
Device Lot NumberE03695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by Manufacturer11/09/2016
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR